MAUDE Adverse Event Report: LEONHARD LANG GMBH SKINTACT; MULTIFUNCTION DEFIBRILLATION ELECTRODE

LEONHARD LANG GMBH SKINTACT; MULTIFUNCTION DEFIBRILLATION ELECTRODE
Model Number DF20N
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Retained samples of the concerned lot number: 250505-4042 have been inspected visually and tested electrically for the function.All tested electrodes were within limits; no failure could be detected.On october 02nd, 2025, the involved device (pouch number: 09568) marked with handwritten pen on pouch "not triggered".We also received a device of the same lot number (pouch number: 09569) marked with "these have triggered".Both samples were received in open pouches.Both samples were disinfected and then inspected.A visual inspection of the defibrillation electrode sets showed no obvious damage.The electrode connectors of the involved and the sample of the same lot number set were also visually inspected.Neither damages nor deviations were visible.A electrical continuity tests were performed using a multimeter to test for the electrical continuity of both returned customer samples.The continuity test was performed to check the electrical continuity between the connector (pin apex and sternum pad) and the electrode (gel area of apex and sternum electrode).The continuity test for both returned customer sample sets were within limits.As no visual and no electrical continuity failure could be detected on both returned customer sample sets an electrical performance test was carried on.The involved electrode sets was adhered onto the defibrillation test equipment fluke impulse 7000dp and connected to the physio control lifepak 12 defibrillator.The defibrillator was switched on and the pads worked properly.Immediately an ecg signal was visible on the display.We have simulated a ventricular fibrillation and have successfully shocked to the defibrillation test equipment fluke impulse 7000dp.The customer sample of the same lot number was adhered also onto the defibrillation test equipment fluke impulse 7000dp and connected to the physio control lifepak 12 defibrillator.The defibrillator was switched on and the pads worked properly.Immediately an ecg signal was visible on the display.We have simulated a ventricular fibrillation and have successfully shocked to the defibrillation test equipment fluke impulse 7000dp.We have requested further information on the malfunction and a filled in questionnaire.No further details have been disclosed so far.So far, no conclusion can be drawn what might have caused the claimed problem.We therefore will provide a follow up report once any has been received.
 
Event or Problem Description
On september 24th, 2025, we have been informed about a malfunction with a defibrillation electrode set at (b)(6) hospital in (b)(6).Skintact defibrillation electrodes model: df20n and an unknown defibrillator had been used.The initial report stated that "-electrode repeatedly failed to shock patient.Patient is of stocky body, defibrillator setting was manual.Patient was not harmed." we have requested further information, a filled in questionnaire but none have been received so far.
 
Event or Problem Description
On september 24th, 2025, we have been informed about a malfunction with a defibrillation electrode set at (b)(6) hospital in (b)(6).Skintact defibrillation electrodes model: df20n and an unknown defibrillator had been used.The initial report stated that "-electrode repeatedly failed to shock patient.Patient is of stocky body, defibrillator setting was manual.Patient was not harmed." we have requested further information and have received a filled in questionnaire on october 16th, 2025.Within the questionnaire it was specified that the incident happened on (b)(6) 2025 at the intensive care unit within the patient room.During a resuscitation a continous monitoring was performed.The duration of the procedures have been disclosed as 30 minutes and the used energy was described as 200j.The user was specifying that the packaged electrodes are stored in a closed cabinet on the intensive care unit in the box and the concerned pouch was opened prior usage.A physio control lifepak 20e defibrillator was used in a biphasic manual mode.No adapter was used to connect the defibrillation electrodes to the defibrillator.The concerned patient was described as normal built with normal skin.The patient skin was not necessary to clean, shaved or dried prior applying the defibrillation electrode.It was not disinfected and no lotions or creams have been used.Further on it was reported that the defibrillation electrodes adhered well to the patient skin.It was also reported that other defibrillator pads were used when the involved device failed to deliver a shock.No patient injury or consequence for the patient health was reported.Therefore no treatment was necessary.
 
Additional Manufacturer Narrative
Retained samples of the concerned lot number: 250505-4042 have been inspected visually and tested electrically for the function.All tested electrodes were within limits; no failure could be detected.On october 02nd, 2025, the involved device (pouch number: 09568) marked with handwritten pen on pouch "nicht ausgelöst" translated from german to english language "[shock could be] not triggered".We also have received a device of the same lot number (pouch number: 09569) marked with "these have triggered".Both samples were received in open pouches.Both samples were disinfected and then inspected.A visual inspection of the defibrillation electrode sets showed no obvious damage.The electrode connectors of the involved and the sample of the same lot number set were also visually inspected.Neither damages nor deviations were visible.An electrical continuity tests were performed using a multimeter to test for the electrical continuity of both returned customer samples.The continuity test was performed to check the electrical continuity between the connector (pin apex and sternum pad) and the electrode (gel area of apex and sternum electrode).The continuity test for both returned customer sample sets were within limits.As no visual and no electrical continuity failure could be detected on both returned customer sample sets an electrical performance test was carried on.The involved electrode sets was adhered onto the defibrillation test equipment fluke impulse 7000dp and connected to the physio control lifepak 12 defibrillator.The defibrillator was switched on and the pads worked properly.Immediately an ecg signal was visible on the display.We have simulated a ventricular fibrillation and have successfully shocked to the defibrillation test equipment fluke impulse 7000dp.The customer sample of the same lot number was adhered also onto the defibrillation test equipment fluke impulse 7000dp and connected to the physio control lifepak 12 defibrillator.The defibrillator was switched on and the pads worked properly.Immediately an ecg signal was visible on the display.We have simulated a ventricular fibrillation and have successfully shocked to the defibrillation test equipment fluke impulse 7000dp.We have requested further information on the malfunction and a filled in questionnaire.Based on the provided information we only can speculate about a possible root cause.We do not know if the malfunction was caused by the missing skin preparation.However, by attaching and releasing the first pair of defibrillation electrodes an indirect skin preparation has been performed (by removing dead cell and any other matter from the skin surface).After applying the second pair of electrodes skin impedance was within limits and the defibrillator has released the procedure.Anyhow this is only an assumption and based on the provided information, no conclusion can be drawn what might have caused the claimed problem.We only could specify that the tested electrodes worked according to the specifications and were fit for use.No further conclusion can be drawn.We therefore close the investigation and the report.

Brand Name
SKINTACT
Common Device Name
MULTIFUNCTION DEFIBRILLATION ELECTRODE
Manufacturer (Section D)
LEONHARD LANG GMBH
archenweg 56
innsbruck, 6020
AU  6020
Manufacturer (Section G)
LEONHARD LANG GMBH
archenweg 56
innsbruck, 6020
AU   6020
Manufacturer Contact
thomas recheis
archenweg 56
innsbruck, tirol 6020
AU   6020
MDR Report Key23297909
Report Number8020045-2025-00023
Device Sequence Number4864079
Product Code MKJ
UDI-Device Identifier19005531501130
UDI-Public(01)19005531501130
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K142803
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 11/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDF20N
Device Lot Number250505-4042
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/02/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/24/2025
Supplement Date Received by Manufacturer09/24/2025
Initial Report FDA Received Date10/15/2025
Supplement Report FDA Received Date11/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/05/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age75 YR
Patient SexMale
Patient Weight80 KG